MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX PRO TRIFOCAL TORIC UV ABSORBING IOL W/AUTONOME DELIVERY SYSTEM; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX PRO TRIFOCAL TORIC UV ABSORBING IOL W/AUTONOME DELIVERY SYSTEM; LENS, INTRAOCULAR, TORIC OPTICS
Model Number PXCAT3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient was unhappy with the quality of vision despite good objective snellen visual acuity, with intraoperative floppy iris syndrome (ifis) causing iris atrophy and photophobia though he functioned outdoors with sunglasses, and shading temporal light made no difference; there was no significant refractive error, optical path difference (opd) scan showed a normal corneal surface, and optical coherence tomography (oct) showed no retinal edema, he was not expected to be happy with a multifocal iol (miol).In the future an iol xc was recommended and it was discussed that this would be a delicate procedure to try to avoid further iris damage, with photophobia to be reassessed afterward and iris sutures considered if it affected functioning; the lens was exchanged for another lens model 4 months and 11 days following the initial procedure.In surgeon's opinion product was not contributed to the event but it was patient dissatisfaction.There was no further harm to the patient.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6 and h.11.The product was returned for analysis.The reported complaint cannot be confirmed from the returned sample.Iol received adhered to card.The iol has been split cut into 3 pieces.The optic has fibers and particulate.The reporter states the company iol was replaced with a monofocal iol.The root cause for the reported complaint could not be determined.The reported exchange of a multifocal lens for a monofocal lens, may suggest that the replacement lens model was an improved choice for the patient's vision needs.The instructions for use (ifu) states that some visual effects may be expected due to the superposition of focused and unfocused multiple images.These may include some perception of halos, radial lines around point sources of light(starbursts) under night-time conditions, or glare, as well as other visual symptoms.As with other multifocal ils, there is a possibility that visual symptoms may be significant enough that the patient will request explant of the multifocal iol.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX PRO TRIFOCAL TORIC UV ABSORBING IOL W/AUTONOME DELIVERY SYSTEM
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24172927
Report Number9612169-2026-00182
Device Sequence Number13154100
Product Code MJP
UDI-Device Identifier00380658491314
UDI-Public(01)00380658491314(17)300202(11)250204(10)25984983
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPXCAT3
Device Catalogue NumberPXCAT3.195
Device Lot Number25984983
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/31/2025
Supplement Date Received by Manufacturer03/25/2026
Initial Report FDA Received Date01/23/2026
Supplement Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC SYSTEM.; ORA SYSTEM WITH VERIFEYE MESSAGING, CART.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age71 YR
Patient SexMale